I'm new to pas

I was diagnosed appx 5 weeks ago. Have had my loading injections and seem to be picking up, with the odd wobbly day. I spoke to Martyn who suggested B12 boost spray which I have found good to have by me and help with a tingly tongue. Thankyou Martyn for suggesting this.

I just wanted to ask about some very hot fevery times that I have been having. Would these be connected?

Also before being diagnosed, I had a long flight. My leg started to feel very heavy afterwards and I had a lot of swelling of feet and ankles which in 12 years of these flights has never happened. Any connection

Thankyou

5 Replies

oldestnewest
  • Did you get the hotness before diagnosis?

    I know what you are saying about the heavy legs, i had this but as i didnt even know about b12 at the time i didnt associate it with that. I put it down to being long haul and not moving around enough nor drinking enough. But i do still get it on occasion now a year in, so maybe there is a connection.

  • Hotness has happened since injections.

  • Feet swelling is probably just the flight and your age. As I've gotten older I feel my feet are heavy and my B12 levels are as high as I can keep them. Make sure you get up and walk around every hour on a flight to avoid DVT.

    I use a methyl sublingual to fill in and find that it doesn't directly improve the patches on my tongue. If a patch is present, taking an extra sublingual doesn't make it go away. I've never tried the spray but I don't think direct application will fix anything on the tongue.

    The sores on the tongue go away when the B12 levels in my blood are good. They show up when I get run down or stressed and go away when I inject again but they take about a week to heal up.

    I've tried mouth washes to kill bacteria in the mouth and that has had some limited success with keeping the sites from forming.

    Hot flashes can be either from the deficiency but can also occur from the medication. B12 can kick hormone production into high gear which results in pimples/spots too.

    Start a logbook and record all symptoms, medications as well as food and drink. Try to assess your own severity score for each symptom.

    Treat the B12 jab as day one in the log book and record time from there. The symptoms from the B12 injection always occur at the same time in the cycle - day 1 to 3. These are signs that B12 is working. Some like increased pain are counterintuitive but indicate that the nerves are healing. It takes the brain 3-4 days to recalibrate to stronger signals.

    The symptoms from the deficiency start up again depending on your own circumstance. When you talk to your GP, provide a list of all your symptoms especially the neurological ones as evidence of when your symptoms reappear. This may help convince your GP that you need more frequent injections.

    Symptoms from food show up in 3 -48 hours because the gut is involved. Sorting out the symptoms from the cause is one of the first steps in getting some control back which allows you to not stress out. Stress uses up lots of B12.

    Further testing for B12 levels should show high off the top of the chart B12 levels. >1500 pg/ml is what you want.

    Are you also supplementing with up to 5mg of folic acid and a daily multivitamin? These work hand in hand with B12 and once you are getting enough B12, your bodies stores of the other vitamins and minerals gets used up by your metabolism.

  • Thankyou for your help. The only thing I am doing at the moment is the B12 boost spray and the three monthly injections. In between being quite tired I feel much more like myself. It is very early days for me but will keep a record of things as you suggest.

  • As pvanderaa says Bevsusan get your Folate levels checked as this is essential to process the B12.

    Many fruits and green vegetables are good sources of folate. Some breakfast cereals are fortified with folic acid. Beef liver contains high amounts of folate. Peas, beans, nuts, and eggs also have folate.

    If your level is low Folic Acid may be prescribed in tablet form by your doctor or is readily available over the counter at any chemist.

You may also like...